severe acne

A board to discuss the Multiple Sclerosis modifying drug Betaseron
Post Reply
User avatar
stathis
Getting to Know You...
Posts: 21
Joined: Sun Dec 10, 2006 3:00 pm

severe acne

Post by stathis » Mon Jan 22, 2007 4:20 pm

Hello everyone, I have been having a rather weird problem with my face, posting here just to see if anyone is experiencing the same problems.

I have been taking Betaseron for 2 years know, no problems at all with the medication in terms of sickness and fever problem, however for at least a year now I have been experiencing severe acne on my face, I am 27 years old and passed a acne condition at 17, so I rather conclude that it might be from the medication itself.

Has anybody been experiencing problems linked to face acne after starting Betaseron?
an action brings..... a reaction !

User avatar
Niko
Family Elder
Posts: 102
Joined: Sun Jan 11, 2004 3:00 pm
Location: New York, USA

Post by Niko » Tue Jan 23, 2007 5:48 am

Hiya Stathis,

I've been taking Betaseron for five years now. I've not had an acne breakout. I do hope you find the cause for the problem.

Niko 8)
"Avoid making irrevocable decisions when tired or hungry." -- Robert Heinlein

User avatar
JFH
Family Elder
Posts: 288
Joined: Sun Jul 11, 2004 2:00 pm
Location: England
Contact:

Post by JFH » Tue Jan 23, 2007 7:17 am

Hi Stathis

No such problems for me either.

Have you got yourself a tetracycline (doxy or mino) prescription yet? Standard treatment, I believe for acne, and might just have some neuro benefit - see Antibiotics thread ... :)
John
I am what I am

User avatar
stathis
Getting to Know You...
Posts: 21
Joined: Sun Dec 10, 2006 3:00 pm

Post by stathis » Tue Jan 23, 2007 3:41 pm

Have been taking antibiotics for the acne (vibramicyn ..) and it clears the b#$@#@ completely of my face, however once I stop it there we go again. :oops:

I am doing quite well on Betaseron hopefully it aint from that, thanks anyway for your prompt replies, I will do a dermo check (takes time though) to find out source of problem.
an action brings..... a reaction !

User avatar
NHE
Volunteer Moderator
Posts: 5210
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Re: severe acne

Post by NHE » Thu Mar 15, 2007 2:44 am

I don't know if this product is available in Greece, but I used to have acne prone skin and it seems to stay under control since I've been using this soap from Neutrogena. The soap will rapidly melt away so it's important to keep it in a dry soap dish when you're not using it. I've probably been using the soap for 10 years or more and it doesn't dry out my skin like other treatments will. I don't know if it will help with acne induced by Ifn-Beta but it might be worth trying it out.

NHE

User avatar
kami1216
Newbie
Posts: 1
Joined: Sun May 27, 2007 2:00 pm
Location: New Jersey, USA
Contact:

Post by kami1216 » Mon May 28, 2007 2:09 pm

Yes! I was previously on Copaxone for 5 years. Recently switched to Betaseron. It has now been a year on Betaseron and I have definitely noticed a change in my face. I'm 37. I never had such bad acne until starting Betaseron. I've tried Proactiv and facial cleansers and nothing works. I have to admit that I suffer with the acne and I consider myself lucky since, fortunately, I don't get the flu-like symptoms. I would like to have my clear skin back though, so any suggestions would be much appreciated.

User avatar
danielleloren
Newbie
Posts: 1
Joined: Mon Mar 07, 2011 3:00 pm

betaseron acne

Post by danielleloren » Tue Mar 08, 2011 8:42 am

This sounded ridiculous when I first heard of it, but it worked! I started getting acne also and did much looking for help. I found a post by someone who explained the body's PH and acne. Apparently if your PH is too neautral, it can affect how your body handles and gets rid of medications. So I started taking a vitamin c tab everyday along with acidophilus and what do ya know...it worked! I didn't have enough acid in system to break things down, which made me break out. Hope this helps!

Post Reply